Geometric Aspects of Functional Analysis

Israel Seminar 2004–2005

  • Vitali D. Milman
  • Gideon Schechtman

Part of the Lecture Notes in Mathematics book series (LNM, volume 1910)

Table of contents

  1. Front Matter
    Pages I-VIII
  2. S. Artstein-Avidan, O. Friedland, Vitali D. Milman
    Pages 45-75
  3. D. Gatzouras, A. Giannopoulos, N. Markoulakis
    Pages 117-125
  4. Boaz Klartag
    Pages 133-166
  5. A. E. Litvak, Vitali D. Milman, A. Pajor, N. Tomczak-Jaegermann
    Pages 221-235
  6. S. J. Szarek, N. Tomczak-Jaegermann
    Pages 297-303
  7. Back Matter
    Pages 315-332

About this book

Introduction

This collection of original papers related to the Israeli GAFA seminar (on Geometric Aspects of Functional Analysis) during the years 2004-2005 follows the long tradition of the previous volumes that reflect the general trends of the Theory and are a source of inspiration for research.

Most of the papers deal with different aspects of the Asymptotic Geometric Analysis, ranging from classical topics in the geometry of convex bodies, to inequalities involving volumes of such bodies or, more generally, log-concave measures, to the study of sections or projections of convex bodies. In many of the papers Probability Theory plays an important role; in some limit laws for measures associated with convex bodies, resembling Central Limit Theorems, are derive and in others probabilistic tools are used extensively. There are also papers on related subjects, including a survey on the behavior of the largest eigenvalue of random matrices and some topics in Number Theory.

Keywords

Distribution Maxima Probability distribution Probability theory asymptotic geometric analysis convexity correlation functional analysis local theory of Banach spaces probability

Editors and affiliations

  • Vitali D. Milman
    • 1
  • Gideon Schechtman
    • 2
  1. 1.Department of MathematicsTel Aviv UniversityTel AvivIsrael
  2. 2.Department of MathematicsThe Weizmann Institute of ScienceRehovotIsrael

Bibliographic information

  • DOI https://doi.org/10.1007/978-3-540-72053-9
  • Copyright Information Springer-Verlag Berlin Heidelberg 2007
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-3-540-72052-2
  • Online ISBN 978-3-540-72053-9
  • Series Print ISSN 0075-8434
  • Series Online ISSN 1617-9692
  • About this book